Mississippi, 2021Heat in Mississippi, August 1, 2021
August 1, 2021 · NWS MEG · 7 events in 7 counties and zones
Upper-level high pressure parked over the region resulting in a period of unseasonably hot weather across Northeast Mississippi. High temperatures combined with high humidity to produce afternoon heat index values of 105 degrees or higher on August 1, 2021.
Every event with a place to put it; 7 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 7
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Upper-level high pressure parked over the region resulting in a period of unseasonably hot weather across Northeast Mississippi. High temperatures combined with high humidity to produce afternoon heat index values of 105 degrees or higher on August 1, 2021.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before the first event at Jul 31, 11:02 PM CST, 58 minutes earlier.
Area forecast discussion, Jul 31, 11:02 PM CST, 58 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
1202 AM CDT Sun Aug 1 2021
.UPDATE...
Updated for 06Z Aviation Forecast Discussion below.
&&
.PREV DISCUSSION... /issued 1008 PM CDT Sat Jul 31 2021/
DISCUSSION...00Z upper air analysis places an upper level ridge
axis over the Central/Southern Plains and portions of the Lower
Mississippi Valley with the Mid-South being located on the
eastern periphery of the upper level ridge axis. Meanwhile, at the
surface a cold front stretches from Southern Kansas east through
Southern Missouri and into Western Kentucky. Showers and
thunderstorms have developed along this front over the past couple
of hours. As of 9 PM CDT, temperatures have fallen back into the
80s.
Short term models including Convective Allowing Model Solutions
(CAMs) are having difficulty resolving evolution of convection for
the remainder of the night with perhaps the HRRR handling the
situation the best at the moment. A few strong to perhaps an
severe thunderstorms may be possible overnight. Will need to make
some adjustments to rain chances for the remainder of the night
and to make any other changes to weather elements as needed.
Updated grids will be available shortly.
CJC
PREV DISCUSSION... /issued 649 PM CDT Sat Jul 31 2021/
UPDATE...
Updated for 00Z Aviation Forecast Discussion below.
PREV DISCUSSION... /issued 348 PM CDT Sat Jul 31 2021/
DISCUSSION...
Another hot and humid day across the Mid-South. Temperatures are
mainly in the mid to upper 90s with dewpoints in the mid 70s.
Nearly every location in the Mid-South has a heat index of 105 or
greater at this hour, with a few locations at 110 or greater.
Current heat products look good with an expiration of 8PM this
evening.
Latest KNQA radar sweep shows a few isolated storms moving into
northern portions of our CWA. Storms have behaved themselves thus
far, with wind gusts mainly in the 35 to 45 mph range. These
storms are expected to weaken as they trek southeast into our area
over the next couple of hours. Behind this activity, there is a
cold front that will move into the area tonight. CAMs are
consistent with storms moving into our CWA around sundown and
persisting through the overnight hours. Activity will be confined
mainly to areas north of I-40.
The front will get hung up and stall near the Tennessee and
Mississippi border tomorrow afternoon. There will finally be a
generous push southward tomorrow afternoon, as an upper low drops
into the Ohio Valley and northwest flow develops across the region.
However, ahead of the front, heat will once again be a concern
for portions of north Mississippi. Went ahead and issued another
advisory for a row of counties in north Mississippi. Elsewhere,
high temperatures are only expected to climb into the low to mid
80s as north winds persist.
The front will finally push south tomorrow night. A few strong
storms are possible, especially over north Mississippi where the
highest instability is. Gusty winds are the main threat. Monday
will see a few lingering showers over north Mississippi, but most
the region will remain dry. Expect highs in the low to mid 80s and
comfortable humidity.
Tuesday through Thursday looks to be a beautiful stretch of
weather for the region, as an upper low remains overhead. Expect
highs in the mid 80s, low humidity, no rain, and north winds. A
few mornings could get chilly, yes I said it, with readings in the
upper 50s across rural parts of west Tennessee on Tuesday and
Wednesday. The rest of the region will see lows in the low to mid
50s.
Return flow and upper level ridging return to the region next
weekend. This will bring the return of summer conditions. Expect
increasing humidity and highs in the 90s.
AC3
&&
.AVIATION...
06Z TAFs
Main SHRA/TSRA potential to pass off to the east of MEM through
12Z, but an isolated TSRA cannot be ruled out. Following a brief
period of MVFR CIGs after 12Z. VFR and light north winds prevail
beyond late morning Sunday.
PWB
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...None.
MO...None.
MS...Heat Advisory from 10 AM to 8 PM CDT Sunday for Calhoun-
Chickasaw-Coahoma-Monroe-Quitman-Tallahatchie-Yalobusha.
TN...None.
&&Hazardous weather outlook, Jul 31, 7:03 PM CST, 4 hours 57 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Memphis TN
803 PM CDT Sat Jul 31 2021
ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017-
020>024-TNZ001>004-019>022-048>055-088>092-020315-
Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay-
Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur-
Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood-
Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lee AR-Lee MS-
Madison-Marshall-McNairy-Mississippi-Monroe-Obion-Panola-Pemiscot-
Phillips-Poinsett-Pontotoc-Prentiss-Quitman-Shelby-St. Francis-
Tallahatchie-Tate-Tippah-Tipton-Tishomingo-Tunica-Union-Weakley-
Yalobusha-
803 PM CDT Sat Jul 31 2021
This hazardous weather outlook is for portions of East Arkansas...
the Missouri Bootheel...North Mississippi...and West Tennessee.
.DAY ONE...Tonight
A few strong thunderstorms to perhaps an isolated severe
thunderstorm are possible tonight. Damaging winds is the main
threat if any thunderstorms become severe.
.DAYS TWO THROUGH SEVEN...Sunday through Friday
A heat advisory has been issued for portions of north Mississippi
on Sunday, mainly south of a line from Tunica to Oxford to Tupelo for
heat index values between 105 to 107 degrees.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated at this time.
In the hours before
Special weather statement, Jul 31, 9:33 PM CST, 2 hours 27 minutes before
Special Weather Statement
National Weather Service Memphis TN
1033 PM CDT Sat Jul 31 2021
TNZ052>054-090-091-010400-
Hardeman TN-Henderson TN-Chester TN-Madison TN-McNairy TN-
1033 PM CDT Sat Jul 31 2021
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 1100 PM CDT
FOR...
Northeastern Hardeman County in western Tennessee...
Southern Henderson County in western Tennessee...
Chester County in western Tennessee...
Madison County in western Tennessee...
Northern McNairy County in western Tennessee...
At 1033 PM CDT...a strong thunderstorm producing wind gusts of 45
to 50 mph was located near Jackson, moving east at 45 mph.
People in northeastern Hardeman...southern Henderson...Chester...
Madison and northern McNairy Counties should monitor this storm
closely.
LAT...LON 3542 8835 3542 8836 3541 8836 3518 8854
3543 8911 3543 8908 3551 8907 3573 8889
3555 8825
TIME...MOT...LOC 0333Z 287DEG 49KT 3563 8877Special weather statement, Jul 31, 10:03 PM CST, 1 hour 57 minutes before
Special Weather Statement
National Weather Service Memphis TN
1103 PM CDT Sat Jul 31 2021
TNZ053>055-092-010430-
Henderson TN-Chester TN-Decatur TN-Hardin TN-
1103 PM CDT Sat Jul 31 2021
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 1130 PM CDT
FOR...
Southeastern Henderson County in western Tennessee...
East central Chester County in western Tennessee...
Southern Decatur County in western Tennessee...
Northern Hardin County in western Tennessee...
At 1103 PM CDT...a strong thunderstorm producing wind gusts up to 50
mph was located near Reagan, or 14 miles south of Lexington, moving
southeast at 50 mph.
Very heavy rain along with continuous cloud to ground lightning are
also possible with this thunderstorm.
People in southeastern Henderson...east central Chester...southern
Decatur and northern Hardin Counties should monitor this storm
closely.
LAT...LON 3539 8799 3539 8803 3537 8803 3535 8800
3530 8802 3529 8798 3515 8799 3532 8837
3538 8836 3537 8838 3539 8846 3537 8847
3539 8851 3561 8843 3549 8798 3547 8803
3544 8804 3543 8803 3541 8797
TIME...MOT...LOC 0403Z 295DEG 43KT 3545 8839Special weather statement, Jul 31, 10:05 PM CST, 1 hour 55 minutes before
Special Weather Statement
National Weather Service Memphis TN
1105 PM CDT Sat Jul 31 2021
TNZ019-048-051-010430-
Crockett TN-Lauderdale TN-Dyer TN-
1105 PM CDT Sat Jul 31 2021
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 1130 PM CDT
FOR...
Northwestern Crockett County in western Tennessee...
Northeastern Lauderdale County in western Tennessee...
Southern Dyer County in western Tennessee...
At 1104 PM CDT...a strong thunderstorm producing pea size hail and
winds up to 40 mph was located near Unionville, or near Dyersburg,
moving southeast at 25 mph.
Very heavy rain along with continuous cloud to ground lightning are
also possible with this thunderstorm.
People in northwestern Crockett...northeastern Lauderdale and
southern Dyer Counties should monitor this storm closely.
LAT...LON 3601 8920 3598 8917 3597 8914 3593 8913
3575 8925 3575 8927 3577 8929 3577 8931
3580 8935 3582 8936 3582 8940 3595 8961
3611 8950
TIME...MOT...LOC 0404Z 299DEG 22KT 3600 8948Local storm report, Jul 31, 10:18 PM CST, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
1118 PM CDT SAT JUL 31 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1045 PM TSTM WND DMG SPRING CREEK 35.77N 88.68W
07/31/2021 MADISON TN AMATEUR RADIO
TREE DOWN ACROSS HWY 70 SOUTH OF SPRING CREEK
&&
SMWSpecial weather statement, Jul 31, 10:31 PM CST, 1 hour 29 minutes before
Special Weather Statement
National Weather Service Memphis TN
1131 PM CDT Sat Jul 31 2021
TNZ054-055-092-010445-
Henderson TN-Decatur TN-Hardin TN-
1131 PM CDT Sat Jul 31 2021
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 1145 PM CDT
FOR...
Southeastern Henderson County in western Tennessee...
Southern Decatur County in western Tennessee...
Northeastern Hardin County in western Tennessee...
At 1131 PM CDT...a strong thunderstorm producing penny to nickel size
hail and winds 45 to 55 mph was located 8 miles southeast of
Decaturville, or 15 miles southwest of Linden, moving east at 40 mph.
People in southeastern Henderson...southern Decatur and northeastern
Hardin Counties should monitor this storm closely.
LAT...LON 3539 8799 3539 8803 3537 8803 3535 8800
3533 8802 3530 8802 3529 8798 3517 8799
3542 8834 3566 8833 3554 8799 3552 8797
3549 8798 3547 8803 3544 8804 3543 8803
3541 8797
TIME...MOT...LOC 0431Z 292DEG 36KT 3546 8806Local storm report, Jul 31, 11:16 PM CST, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
1216 AM CDT SUN AUG 01 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1015 PM TSTM WND DMG 1 W HUMBOLDT 35.82N 88.92W
07/31/2021 GIBSON TN EMERGENCY MNGR
NUMEROUS TREES AND POWER LINES WERE KNOCKED DOWN IN THE
HUMBOLDT AREA. WIND DAMAGE ALSO OCCURRED IN THE BRAZIL
AREA AND THE GIBSON WELLS AREA.
&&
ARSHeat, Coahoma
- When
- August 1, 12:00 AM CST to 7:00 PM CST
- Where
- Coahoma forecast zone
- Reported by
- AWOS
- Coordinates
- 34.229, -90.603 (the zone’s center; the record gives no point)
Heat index values reached 105 to 110 degrees in the afternoon and early evening.
Heat, Quitman
- When
- August 1, 12:00 AM CST to 7:00 PM CST
- Where
- Quitman forecast zone
- Reported by
- AWOS
- Coordinates
- 34.251, -90.289 (the zone’s center; the record gives no point)
Heat index values reached 105 to 110 degrees in the afternoon and early evening.
Heat, Tallahatchie
- When
- August 1, 12:00 AM CST to 7:00 PM CST
- Where
- Tallahatchie forecast zone
- Reported by
- AWOS
- Coordinates
- 33.951, -90.173 (the zone’s center; the record gives no point)
Heat index values reached 105 to 110 degrees in the afternoon and early evening.
Heat, Yalobusha
- When
- August 1, 12:00 AM CST to 7:00 PM CST
- Where
- Yalobusha forecast zone
- Reported by
- AWOS
- Coordinates
- 34.028, -89.708 (the zone’s center; the record gives no point)
Heat index values reached 105 to 110 degrees in the afternoon and early evening.
Heat, Calhoun
- When
- August 1, 12:00 AM CST to 7:00 PM CST
- Where
- Calhoun forecast zone
- Reported by
- AWOS
- Coordinates
- 33.937, -89.336 (the zone’s center; the record gives no point)
Heat index values reached 105 to 110 degrees in the afternoon and early evening.
Heat, Chickasaw
- When
- August 1, 12:00 AM CST to 7:00 PM CST
- Where
- Chickasaw forecast zone
- Reported by
- AWOS
- Coordinates
- 33.921, -88.948 (the zone’s center; the record gives no point)
Heat index values reached 105 to 110 degrees in the afternoon and early evening.
Heat, Monroe
- When
- August 1, 12:00 AM CST to 7:00 PM CST
- Where
- Monroe forecast zone
- Reported by
- AWOS
- Coordinates
- 33.892, -88.480 (the zone’s center; the record gives no point)
Heat index values reached 105 to 110 degrees in the afternoon and early evening.
- Heat
- Heat below excessive heat criteria that still caused deaths, injuries or significant impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat and Heat in Arizona, August 1 to 6, 202125 deaths · 31 events
- Flash Flooding and Flooding in Utah, August 1 to 2, 20211 death · 1 injured · $12 million · 1 in hail · 21 events
- Drought in South Dakota, August 1 to 31, 2021$19 million · 24 events
- Wildfire and Astronomical Low Tide in California, August 1 to 31, 20211 death · 2 events
- Wildfire in Oregon, August 1 to 31, 20211 death · 1 event
- Drought in Minnesota, August 1 to 31, 2021$5.7 million · 8 events
- Flash Flood and Wildfire in Montana, August 1, 2021$3.6 million · 2 events
- Drought in Iowa, August 1 to 31, 2021$2.1 million · 9 events
- Wildfire in Washington, August 1 to 30, 2021$1.1 million · 1 event
- Flash Flooding and Heavy Rain in Nevada, August 1 to 2, 2021$800,000 · 3 events
- Hail and Damaging Winds in Texas, August 1, 2021$374,000 · 1.75 in hail · 11 events
- Flash Flooding and Heavy Rain in Colorado, August 1, 202176 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 980128, 980129, 980130, 980131, 980132, 980133, 980134.